Heavy Snow, Brown
- When
- March 2, 3:00 PM CST to March 3, 12:00 AM CST
- Where
- Brown forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 44.474, -87.993 (the zone’s center; the record gives no point)
An area of low pressure developed over the Central Plains, rapidly strengthened, and quickly moved northeast toward the eastern Great Lakes. This system produced heavy snow across the southeast half of Wisconsin.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
An area of low pressure developed over the Central Plains, rapidly strengthened, and quickly moved northeast toward the eastern Great Lakes. This system produced heavy snow across the southeast half of Wisconsin. The heaviest snows fell in a band from just west of Milwaukee to the lakeshore areas of east-central Wisconsin. In general, 4 to 6 inches of snow fell in the Fox Valley and 5 to 8 inches fell across lakeshore counties.
The highest snowfall totals included 8.5 inches at Francis Creek (Manitowoc Co.), 8.0 inches near Ephraim (Door Co.) and at Kiel (Manitowoc Co.), 7.8 inches at New Holstein (Calumet Co.), 7.6 inches at Washington Island (Door Co.), 7.1 inches at Valders (Manitowoc Co.), 6.8 inches in Manitowoc (Manitowoc Co.) and Kewaunee (Kewaunee Co.), 6.5 inches at Green Bay (Brown Co.) and near Forestville (Door Co.), and 6.2 inches on the north side of Oshkosh (Winnebago Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 2, 11:54 AM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1154 AM CST FRI MAR 2 2012 .UPDATE...HAVE INCREASED SNOW TOTALS THIS MORNING FOR GREEN BAY AND THE FOX CITIES EAST TO THE LAKE. CURRENTLY HAVE 5 TO 8 INCHES FOR GREEN BAY AND THE FOX CITIES AND 6 TO 10 INCHES FOR THE LAKESHORE REGION. SOME MINOR ADJUSTMENTS IN TOTALS ARE STILL POSSIBLE WITH THE AFTERNOON PACKAGE...ESPECIALLY ALONG THE HIGHWAY 41 CORRIDOR. ALSO...MAY NEED TO CONTEMPLATE ON EXPANDING WARNINGS INTO SOUTHERN OCONTO AND SOUTHERN MARINETTE COUNTIES WITH AFTERNOON PACKAGE. THIS AREA WILL END UP WITH HIGH END ADVISORY OR LOW END WARNING SNOW TOTALS. DID INCLUDE THE POTENTIAL FOR NEAR WHITE OUT CONDITIONS AT TIMES FROM GREEN BAY AND THE FOX CITIES EAST TO THE LAKE THIS EVENING. INCREASING NORTHERLY WINDS ARE EXPECTED TO GUST TO 30 TO 40 MPH AT TIMES AS THE LOW MOVES TO THE EAST. CONDITIONS WILL DETERIORATE RAPIDLY THIS AFTERNOON ACROSS NORTHEAST WISCONSIN WITH THE EVENING COMMUTE EXPECTED TO BE EXTREMELY HAZARDOUS DUE TO POOR VISIBILITIES DUE TO HEAVY SNOW. DESPITE ROAD TEMPERATURES ABOVE FREEZING THIS AFTERNOON...SNOWFALL RATES WILL ALLOW FOR ROADS TO BECOME VERY SLIPPERY IN A SHORT PERIOD OF TIME DESPITE ROAD TEMPERATURES ABOVE FREEZING. ALSO...EXTREME CAUTION SHOULD BE USED SHOVELING THE SNOW. THE SNOW WILL BE A VERY WET CEMENT LIKE SNOW. SHOVELING THE WET HEAVY SNOW COULD LEAD TO AN INCREASED RISK OF A HEART ATTACK. ECKBERG && .PREV DISCUSSION...ISSUED AT 649 AM CST FRI MAR 2 2012... UPDATE...WILL EXPAND HEADLINES...UPDATES OUT SOON. DISCUSSION ISSUED AT 636 AM CST FRI MAR 2 2012... UPDATE...JUST GLANCED AT THE 06Z GFS RUN...AND FOR WHAT ITS WORTH THIS RUN HAS TRENDED WEST WITH THE SFC TO H8 LOW AND DEEPENS CONSIDERABLY MORE NEAR GRR BY 00Z. THIS RUN WOULD SUGGEST AN EXPANSION OF THE WARNING MORE INTO EAST CENTRAL WISCONSIN INCLUDING THE FOX CITIES AND GREEN BAY. HOWEVER TO COMPLICATE THIS RUN A BIT...NOT INITIALIZING THE CONVECTION BREAKING OUT OVER CENTRAL ILLINOIS THIS MORNING. WILL RECOMMEND THE DAY SHIFT GLANCE AT THE 12Z RUNS...MONITOR RADAR AND SAT IMAGERY AND OBS NEXT FEW HOURS FOR AREAS TO THE SOUTH FOR POSSIBLE HEADLINE CHANGES LATER THIS MORNING. TDH DISCUSSION ISSUED AT 541 AM CST FRI MAR 2 2012... SHORT TERM...TODAY/TONIGHT/SATURDAY. MAIN FORECAST CHALLENGE CENTERS ON ANOTHER WINTER STORM TO AFFECT THE GREAT LAKES REGION LATER TODAY INTO TONIGHT. BUT FIRST WILL NEED TO MENTION SOME LIGHT PCPN THIS AM AS A WEAK SHORT WAVE LIFTS OVER NORTHERN WISCONSIN. BANDS OF RETURNS ASSOCIATED WITH WEAK WAA AND JETLET WORKING OVER SOUTHERN WISCONSIN MAY BRUSH THE FOX CITIES THIS MORNING. OTHERWISE DYNAMICS INCREASE DRAMATICALLY IN SUPPORT FOR A HEAVY SNOW EVENT LATER TODAY INTO TONIGHT FOR PARTS OF SOUTHEAST WISCONSIN INTO LOWER MICHIGAN...WHICH BRUSHES EAST CENTRAL WISCONSIN. FORECAST SOUNDINGS INDICATING ALL SNOW ON THE ONSET BUT WILL KEEP THE CURRENT MIX EARLY THIS AFTERNOON DUE TO MILD FORECAST MAX TEMPERATURES. HOWEVER AS THE LFQ OF THE 130 KT SOUTHERN JET APPROACHES WITH THE DEEPENING SHORT WAVE TROUGH...EXPECT SNOW TO DEVELOP QUICKLY OVER SOUTHERN WISCONSIN AND SPREAD NORTHEASTWARD FRIDAY AFTERNOON AND EVENING. FORECAST SOUNDINGS INDICATE A HEALTHY SNOW GROWTH REGION DEVELOPING FOR MUCH OF THE EAST HALF BY THIS EVENING SO SNOW WILL BECOME WIDESPREAD. H8 LOW DEVELOPS VERY QUICKLY BUT ALSO MOVES RAPIDLY INTO LOWER MICHIGAN LATE THIS EVENING AND DRAGS THE BAROCLINIC ZONE EAST OF THE AREA. AS FAR AS THE SURFACE LOW...THE MORE EAST TRACKING ECMWF...UK AND GEM SUPPORTS AN ADVISORY OVER MOST OF EAST CENTRAL WISCONSIN OR ROUGHLY EAST OF THE FOX RIVER. MEANWHILE THE NAM INDICATES WARNING CRITERIA SNOW TO BE AS FAR INLAND AS BROWN AND CALUMET COUNTIES...GFS APPEARS TO BE A COMPROMISE. DUE TO THE WIND POTENTIAL ALONG THE SHORELINE AND THE START OF THE SNOW WILL BE THE FIRST PERIOD...WILL ISSUE THE WARNING FOR THE LAKESHORE COUNTIES. APPEARS WINDS TURN NORTHWEST FAIRLY QUICKLY THIS EVENING FOR INLAND AREAS...OTHERWISE WOULD HAVE CONSIDERED A WARNING FOR BROWN AND CALUMET IF WINDS REMAINED PERSISTENT FROM THE NORTH TO NORTHEAST FOR CHANNELING AFFECTS DOWN THE BAY. LATER SHIFTS MAY NEED TO CONSIDER A WARNING FOR BROWN AND CALUMET IF THE MODELS TREND TO THE NAM. THE 12Z TO 00Z TREND OF THE ECMWF WAS TO TREND EAST WITH THE BEST SNOW REGION. THE 00Z TO 06Z TREND FOR THE NAM WAS NOT CHANGE. AFTER THIS SURGE OF SNOW OVER THE EAST THROUGH THIS EVENING AND PERHAPS INTO EARLY SATURDAY MORNING OVER DOOR COUNTY...EXPECT CLOUDS AND SNOW SHOWERS TO LINGER INTO SATURDAY AS THE NORTHERN STREAM SHORT WAVE PHASES INTO THE GREAT LAKES REGION LEAVING THE AREA IN A MOIST CYCLONIC FLOW. EXPECT SOME CONVECTIVE TYPE OF SNOW SHOWER ACTIVITY SATURDAY WITH H5 TEMPS OF -30 C OR COLDER AND BEING EARLY MARCH. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. AN UPPER LEVEL TROUGH OVER THE REGION AT THE START OF THIS FORECAST PERIOD IS FORECAST TO MOVE EAST. A LOW AMPLITUDE RIDGE THAT MOVES IN BEHIND IT SHOULD BRING A PERIOD OF DRY AND MUCH WARMER THAN NORMAL WEATHER TO THE AREA BEFORE AN UPPER TROUGH MOVES TOWARD THE REGION FROM THE HIGH PLAINS AND A SURFACE LOW PASSING NORTH OF THE REGION DRAGS A COLD FRONT ACROSS WISCONSIN DURING THE MIDDLE PART OF NEXT WEEK. THERE ARE SOME SLIGHT CHANCE/LOW END CHANCE POPS IN THE NORTH FOR POSSIBLE LAKE EFFECT SNOW SHOWERS SATURDAY NIGHT. KEPT SLIGHT CHANCE FOR MUCH OF THE AREA ON SUNDAY...WITH CHANCE POPS IN ABOUT THE SOUTHWEST HALF OF THE AREA AS A SHORT WAVE PASSES THROUGH THE STATE IN NORTHWEST FLOW PRIOR TO THE DEPARTURE OF THE MAIN TROUGH. PRECIPITATION SHOULD BE GONE BY SUNDAY NIGHT AS THE TROUGH MAKES ITS WAY TOWARD THE EAST COAST. THE UPPER SYSTEM AND COLD FRONT WILL BRING PRECIPITATION CHANCES BACK TO THE FORECAST AREA FOR THE LATTER HALF OF THE WORK WEEK. THERE WERE SOME ISSUES WITH PRECIPITATION TYPE NEXT WEEK BUT THEY SHOULD CLEAR UP A BIT WITH FUTURE MODEL RUNS. && .AVIATION...MAJOR WINTER STORM WILL WORK ACROSS EASTERN WISCONSIN THIS AFTERNOON AND TONIGHT. CIGS/VISIBILITIES WILL DROP TO IFR CATEGORY OR LOWER DUE TO SNOW AND BLOWING SNOW. SNOW WILL BE HEAVY AT TIMES EAST OF AN IRON MOUNTAIN TO WAUTOMA LINE LATE THIS AFTERNOON AND THIS EVENING. HAVE DROPPED THE KGRB/KATW TAF DOWN TO A QUARTER MILE IN HEAVY SNOW LATE THIS AFTERNOON THROUGH MID EVENING. SNOW FALL RATES AND AMOUNTS WILL RAPIDLY DECREASE AS YOU HEAD TOWARDS KRHI/KAUW/KCWA. CONDITIONS OUT WEST SHOULD BE MAINLY IN THE MVFR CATEGORY...ALSO SOME AREAS OF IFR CONDITIONS SHOULD EXIST. SHOULD STILL BE SOME LIGHT SNOW FOR A SHORT PERIOD OF TIME. SNOW WILL TAPER OFF OR END LATER TONIGHT ACROSS THE AREA. UPPER SYSTEM ACROSS THE DAKOTAS WILL BRING MVFR CIGS AND VISIBILITIES DUE TO LIGHT SNOW AND LOW CLOUDS THROUGH MUCH OF SATURDAY. TDH && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT FOR WIZ038>040-048>050. WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT FOR WIZ031-037-045. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST SATURDAY FOR WIZ073-074. WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY FOR WIZ022. && ECKBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 252 PM CST FRI MAR 2 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 252 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SEE LATEST WARNINGS AND ADVISORIES REGARDING THE WINTER STORM MOVING ACROSS NORTHEAST WISCONSIN TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SLIPPERY ROADS ARE STILL POSSIBLE ON SATURDAY. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE STATE WILL BRING LIGHT SNOW TO MUCH OF THE AREA. AN ADDITIONAL ACCUMULATION AROUND AN INCH OR LESS IS POSSIBLE ON TOP OF THE SNOW FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS OVER EAST CENTRAL AND NORTHEAST WISCONSIN ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS OR SNOWFALL RATES OVER AN INCH PER HOUR TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-032100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 252 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT TONIGHT. GALE FORCE GUSTS ARE POSSIBLE FROM THE NORTH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ECKBERG/KALLAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1037 AM CST FRI MAR 2 2012 WIZ013-020>022-031-037>040-045-048>050-073-074-021945- NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON... GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS... CRIVITZ 1037 AM CST FRI MAR 2 2012 ...HEAVY SNOW EXPECTED ACROSS EAST-CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON... TRAVEL CONDITIONS ACROSS EAST-CENTRAL WISCONSIN ARE EXPECTED TO DETERIORATE VERY QUICKLY DURING THE MIDDLE TO LATE AFTERNOON AS SNOW FROM A FAST MOVING STORM SYSTEM MOVES INTO THE AREA. SOME LIGHT SNOW OR FLURRIES WILL BE POSSIBLE THROUGH 100 PM. STEADIER SNOWS WILL DEVELOP ACROSS MOST OF EAST-CENTRAL WISCONSIN BY 300 PM. IT WILL TAKE A LITTLE LONGER TO REACH AREAS NORTH AND EAST OF GREEN BAY. THE SNOW WILL BECOME HEAVY DURING THE LATE AFTERNOON. THIS WILL RESULT IN TRAVEL CONDITIONS BECOMING VERY DIFFICULT FOR THE AFTERNOON COMMUTE HOME FROM WORK. SNOWFALL RATES ARE LIKELY TO REACH OR EXCEED ONE INCH PER HOUR FROM THE FOX VALLEY...EAST...TO THE LAKESHORE FROM LATE THIS AFTERNOON THROUGH MID-EVENING. THE COMBINATION OF FALLING SNOW AND SOME BLOWING SNOW COULD LEAD TO NEAR WHITE-OUT CONDITIONS.... ESPECIALLY NEAR THE LAKESHORE. AREAS FARTHER WEST...FROM THE WAUTOMA AREA NORTHEAST TO WAUSAUKEE... WILL ALSO RECEIVE SNOW. BUT THE SNOW WILL NOT BE AS HEAVY AS FARTHER EAST. SNOW FROM THIS STORM IS EXPECTED TO BE OF THE HEAVY WET VARIETY. THAT WILL MAKE IT DIFFICULT TO PLOW AND SHOVEL...BUT WILL PROBABLY LIMIT DRIFTING SOMEWHAT. TRAVEL WILL BECOME EXTREMELY DIFFICULT DURING THE LATE AFTERNOON AND EVENING. AS MUCH AS POSSIBLE...COMPLETE ANY ERRANDS BY EARLY AFTERNOON. TRY TO AVOID BEING ON THE ROADWAY WHEN THE HEAVY SNOW BEGINS. SKOWRONSKI/ECKBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1245 PM CST FRI MAR 2 2012 WIZ013-020>022-030-031-035>040-045-048>050-073-074-022100- NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1245 PM CST FRI MAR 2 2012 ...HEAVY SNOW EXPECTED TO DEVELOP ACROSS EAST-CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON... TRAVEL CONDITIONS WILL DETERIORATE VERY RAPIDLY DURING THE MIDDLE TO LATE AFTERNOON AS SNOW FROM A FAST MOVING STORM SYSTEM AFFECTS THE AREA. AT 1230 PM...LIGHT SNOW WAS FALLING OVER CENTRAL WISCONSIN...GENERALLY TO THE SOUTH OF HIGHWAY 29 WHICH RUNS FROM WAUSAU TO SHAWANO. THE SNOWS IN THIS AREA WILL EXPAND A LITTLE TO THE NORTH...AND PROBABLY INCREASE SOME IN INTENSITY DURING THE REST OF THE AFTERNOON. BUT THE BRUNT OF THE STORM WILL BE FELT FARTHER EAST. A FEW FLURRIES WERE ALREADY OCCURRING IN EAST-CENTRAL PARTS OF THE STATE. THE STEADIER SNOWS WILL BEGIN IN HIS AREA BY 300 PM...AND THEN EXPAND ACROSS NORTHEAST WISCONSIN DURING THE REMAINDER OF THE AFTERNOON. THE SNOW WILL BECOME HEAVY DURING THE LATE AFTERNOON. SNOWFALL RATES ARE LIKELY TO REACH OR EXCEED ONE INCH PER HOUR FROM THE FOX VALLEY...EAST...TO THE LAKESHORE FROM LATE THIS AFTERNOON THROUGH MID-EVENING. THE COMBINATION OF FALLING SNOW AND SOME BLOWING SNOW COULD LEAD TO NEAR WHITE-OUT CONDITIONS... ESPECIALLY NEAR THE LAKE. SNOW FROM THIS STORM IS EXPECTED TO BE OF THE HEAVY WET VARIETY. THAT WILL MAKE IT DIFFICULT TO PLOW AND SHOVEL...BUT WILL PROBABLY LIMIT DRIFTING SOMEWHAT. EXTRA CAUTION SHOULD BE USED WHEN SHOVELING THE SNOW. TRAVEL CONDITIONS ACROSS THE AREA WILL DETERIORATE DURING THE AFTERNOON. BY EVENING...TRAVEL WILL BE VERY DIFFICULT. IF POSSIBLE...TRY TO AVOID BEING ON THE ROADWAY WHEN THE HEAVY SNOW ARRIVES. SKOWRONSKI
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 1245 PM CST FRI MAR 2 2012 CORRECTED TYPO WIZ013-020>022-030-031-035>040-045-048>050-073-074-022100- NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1245 PM CST FRI MAR 2 2012 ...HEAVY SNOW EXPECTED TO DEVELOP ACROSS EAST-CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON... TRAVEL CONDITIONS WILL DETERIORATE VERY RAPIDLY DURING THE MIDDLE TO LATE AFTERNOON AS SNOW FROM A FAST MOVING STORM SYSTEM AFFECTS THE AREA. AT 1230 PM...LIGHT SNOW WAS FALLING OVER CENTRAL WISCONSIN...GENERALLY TO THE SOUTH OF HIGHWAY 29 WHICH RUNS FROM WAUSAU TO SHAWANO. THE SNOWS IN THIS AREA WILL EXPAND A LITTLE TO THE NORTH...AND PROBABLY INCREASE SOME IN INTENSITY DURING THE REST OF THE AFTERNOON. BUT THE BRUNT OF THE STORM WILL BE FELT FARTHER EAST. A FEW FLURRIES WERE ALREADY OCCURRING IN EAST-CENTRAL PARTS OF THE STATE. THE STEADIER SNOWS WILL BEGIN IN THIS AREA BY 300 PM...AND THEN EXPAND ACROSS NORTHEAST WISCONSIN DURING THE REMAINDER OF THE AFTERNOON. THE SNOW WILL BECOME HEAVY DURING THE LATE AFTERNOON. SNOWFALL RATES ARE LIKELY TO REACH OR EXCEED ONE INCH PER HOUR FROM THE FOX VALLEY...EAST...TO THE LAKESHORE FROM LATE THIS AFTERNOON THROUGH MID-EVENING. THE COMBINATION OF FALLING SNOW AND SOME BLOWING SNOW COULD LEAD TO NEAR WHITE-OUT CONDITIONS... ESPECIALLY NEAR THE LAKE. SNOW FROM THIS STORM IS EXPECTED TO BE OF THE HEAVY WET VARIETY. THAT WILL MAKE IT DIFFICULT TO PLOW AND SHOVEL...BUT WILL PROBABLY LIMIT DRIFTING SOMEWHAT. EXTRA CAUTION SHOULD BE USED WHEN SHOVELING THE SNOW. TRAVEL CONDITIONS ACROSS THE AREA WILL DETERIORATE DURING THE AFTERNOON. BY EVENING...TRAVEL WILL BE VERY DIFFICULT. IF POSSIBLE...TRY TO AVOID BEING ON THE ROADWAY WHEN THE HEAVY SNOW ARRIVES. SKOWRONSKI
The national radar mosaic for the moment the first event began.
7 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360025, 360026, 360027, 360028, 360029, 360030, 360031.